It looks like you're using an Ad Blocker.

Please white-list or disable AboveTopSecret.com in your ad-blocking tool.

Thank you.

 

Some features of ATS will be disabled while you continue to use an ad-blocker.

 

Halucinations from pain meds

page: 1
0

log in

join
share:

posted on Jan, 7 2011 @ 09:51 PM
link   
I searched through the archives and I didn't see anything in regards to this.

I was recently hospitalized for viral meningitis with pneumonia as well. Prior to being admitted I had a spinal tap in the ER which is normal procedure. They had some issues with getting the needle into the spine at the first sites for the injection. Finally they found a site where they could get to my spine. Fast forward to later that night I was experiencing a lot of pain at the injection site of the tap. They were giving me pain meds in my IV for it. One of the drugs they gave me was a type of synthetic morphine I don't remember the name of it. About 20 mins after receiving it I started experiencing hallucinations, very extreme ones. I remember hearing my name said over my shoulder and turning over and looking and seeing a very haggish looking face starring back at me.

Ive had a lot of different medical procedures done over the course of my life that required narcotic pain meds. This was the first time Ive ever experienced something like this. Would this be related to the type of meds I was given? Has anyone else experienced this sort of thing?




posted on Jan, 7 2011 @ 10:02 PM
link   
It really depends on the type of meds you were given because i have seen a lot of people trip out like that on other things like cough medicine because inside that is some kind of thingy called dxm and if you get enough of that in you in starts that holy trippy acid like state and yea... but since i don't know what kind they actually gave you i can't really say much... The most could be since it was for ur back that has to be some serious pain and they gave you a really strong kind of dose and not being used to that kind of stuff you just reacted differently to it because one kind of medicine will have so many other kinds in it so maybe you just reacted to it or something... so yea..



posted on Jan, 7 2011 @ 10:10 PM
link   
I take synthetic morphine for degenerative disc disease, have never hallucinated. Perhaps since you had pneumonia you were on prednisone (steroids). I had steroids for pneumonia several times and I always hallucinate - I hate the way that meds makes me feel but it works good for building the immune system to fight off the pneumonia. Check with your Dr and see if you had steroids and what else he might have to say. Hope your feeling much better!



posted on Jan, 7 2011 @ 10:14 PM
link   
reply to post by crazydaisy
 


All I am aware of is antibiotics for the pneumonia and this pain med whatever it was. Thanks right now I feel like Ive been ran over by a train.



posted on Jan, 7 2011 @ 10:14 PM
link   
It was probably Dilaudid? I think hallucinations can occur with many drugs, it just depends on the person.
Plus, it's more likely to occur when you are already in a weakened state.

I tell ya what though, I've had viral meningitis and I know it's no picnic. Very painful. The same headaches, and stiffness one has with the real thing. I was in the hospital taking real morphine when I had it.

You know the junk can also be recurrent? Hoping you don't ever have it again.............But I wouldn't worry about the hallucination. If you get sick again just tell them you don't want dilaudid. They'll give you something else.



posted on Jan, 7 2011 @ 10:38 PM
link   
It's called nodding out on a super potent opiate. It's uncommon not to have hallucinations when you're that high.

You are not going crazy or anything like that.



posted on Jan, 7 2011 @ 11:05 PM
link   
I have been on Hydrocodone for 15 months and have never experienced hallucinations. I can tell you when I was on the non-synthetic stuff, Oxycodone, my mind was having serious issues. Everything from racing, to lucid dreams that scared me to death. Hope you get better.



posted on Jan, 7 2011 @ 11:20 PM
link   
reply to post by w810i
 


Yes! I was just describing this in another thread a few days ago.

I am on tizanadine (generic Zanaflex) for muscle problems related to chronic nerve inflammation in my neck and herniated discs. Tizanadine is muscle relaxer, but let me tell you... I have had some WILD hallucinations! I will also mention that I take this stuff as prescribed. After I was on it for a bit, the hallucinations started getting fewer and farther between, until my doctor added Lyrica to the mix, because of my fibromyalgia, and then the hallucinations came back, stronger than ever!

My first hallucination on tizanadine was when I woke up in the middle of the night, in total darkness, and saw a giant floating rocking horse... yes, the kind kids play on. I knew it was the meds, but I couldn't help wondering why I would see something so random! Over the next few weeks, I woke up to see giant, translucent spiders, hermit crabs climbing the wall, what I would describe as some kind of ancient hieroglyphics, and what really put the icing on the cake and make me tell the doctor to switch my meds was when I woke up one night to see the head of a giant, golden "grey" alien, floating over my head. I knew it was the meds but it freaked me the hell out. The whole thing was golden... even its big, shiny eyes. I know it was the meds... I have no worries about being abducted. Actually, I don't know if I even believe in abductions, but that's beside the point.

I ended up having to go back on the tizanadine, because it was the only thing that would help my back. When my doctor threw Lyrica into the mix, the hallucinations started all over again. Sometimes I would wake up to see just a bunch of black scribbles moving around. Once, I actually saw a large man standing in the corner of my room. Closed my eyes and he was gone. I knew it was the meds. I've heard my name yelled out, as well as names of people I don't even know. It's been crazy, that's for sure!

I have often wondered why I saw the things I saw instead of totally normal stuff... like a floating cell phone, or something I use on a day to day basis, lol. Oh, and on both meds, I was very jumpy. Someone would walk into the room and I would jump like they had just scared me half to death. A few other times, I thought my bed was falling out from in under me and would wake up trying to hold onto it.

It's craziness, but it usually keeps the pain away. Guess I'll just have to get used to seeing random things floating around in the dark.



posted on Jan, 7 2011 @ 11:21 PM
link   
reply to post by paranoiduser
 


Oxy did the same thing to me but the hallucinations were quite pleasant. Was on dilauded about 10 yrs ago after a bike accident and that was a very weird time. The lucid dreams and the screwy thoughts were NOT fun. I can see how someone might believe they were loosing the sanity when a mixture of drugs starts interacting!
Zindo



posted on Jan, 7 2011 @ 11:23 PM
link   
I was once hospitalized in ICU for 8 days with pneumonia. On that I feel your pain.

Everyone has different reactions to different meds. Yours sounds like a combo of things. When I was that sick I was near death dehydrated. This will cause hallucinations in and of itself.

You probably had not eaten well for a few days, were dehydrated, running a fever, and recieving opiates via IV. Had you NOT had hallucinations I would have been shocked.

For safety sake, I would suggest you find out what meds you were given. If it ever occurs again you can tie it together. It is always a good idea to know what you are taking and what you are taking it for.

I hope you feel much better soon!



new topics

top topics



 
0

log in

join